Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 192, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 31, 2010, 6:15 PM CDT for 4 counties in Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2010, 6:15 PM CDT (23:15 UTC)
- Expired
- Jul 31, 2010, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Green County, KY, Hart County, KY, Larue County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 73 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:05 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 31, 6:05 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 705 PM EDT SAT JUL 31 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT AND SUNDAY)... THE MAIN FOCUS FOR THE SHORT TERM FORECAST WILL DEAL WITH CONVECTION POTENTIAL THE REST OF THIS AFTERNOON AND THIS EVENING. CURRENTLY... WEAK SURFACE LOW AT THE CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVERS IS SLOWLY SCOOTING ESE TOWARD OUR REGION. A WARM FRONT HAS LIFTED ACROSS OUR NORTHERN CWA WITH COOL FRONTAL BOUNDARY TRAILING SOUTHWESTWARD ACROSS SOUTHERN MISSOURI AND NORTHEAST OKLAHOMA. LOWER 70S TD/S HAVE ADVECTED INTO MOST OF OUR CWA AS WE ARE IN THE WARM SECTOR OF THIS WEAK LOW PRESSURE SYSTEM. AT THE MID AND UPPER LEVELS. A SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY IS DIVING SOUTHEASTWARD FROM THE SOUTHERN GREAT LAKES. SHOULD BEGIN TO SEE SOME LIFT FROM THIS FEATURE IN THE NEXT COUPLE OF HOURS. VISIBLE SATELLITE IMAGERY SHOWS SOME CLEARING WITH BOUNDARY LAYER DESTABILIZING OVER THE PAST COUPLE OF HOURS. FEEL ALL OF THESE INGREDIENTS WILL COMBINE TO INITIATE TWO AREAS OF CONVECTION THIS AFTERNOON. THE FIRST WILL BE NEAR OUR SOUTHERN BORDER WITH TENNESSEE WHERE WARM SECTOR HAS DESTABILIZED THE MOST AND LOW PRESSURE SYSTEM WILL NEAR. MODERATE INSTABILITY WILL COMBINE WITH MARGINAL SPEED SHEER AND COULD CREATE SOME ORGANIZATION. THE STORM PREDICTION CENTER HAS PLACED OUR SW CWA IN A SLIGHT RISK TO ACCOUNT FOR THIS...WITH MULTICELLS AND JUST ENOUGH SHEAR FOR A SUPERCELL OR TWO. BIGGEST THREATS WILL BE GUSTY WINDS...BRIEF INTENSE RAINFALL ...AND CLOUD TO GROUND LIGHTNING. SECOND AREA OF CONVECTION IS EXPECTED TO FORM IN CENTRAL INDIANA AS SHORTWAVE APPROACHES... HOWEVER DO NOT EXPECT MUCH MORE THAN WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS AS AIRMASS IS MORE STABLE. EXPECT THIS TO BE A QUICK HITTING EVENT WITH CONVECTION FIRING BY 4 PM AFTERNOON AND ENDING/EXITING OUR SOUTHERN CWA BY 00Z. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10 PM EDT/ 9 PM CDT. TONIGHT...EXPECT DIMINISHING CONVECTION WITH GRADUALLY CLEARING SKIES. COULD SEE SOME PATCHY FOG TOWARD DAWN BUT WILL HAVE TO WAIT AND SEE HOW CLEARING GOES AND WHERE RAIN FALLS. OTHERWISE...UPPER RIDGE BEGINS TO BUILD IN FROM THE SOUTHWEST TOMORROW...LEADING TO MOSTLY CLEAR SKIES IN THE WEST AND PARTLY CLOUDY SKIES IN THE EAST. TEMPS LOOK TO WARM UP TO THE UPPER 80S IN THE BLUEGRASS AND IN THE LOWER 90S IN THE WEST. .LONG TERM (SUNDAY NIGHT - SATURDAY)... SUNDAY NIGHT - TUESDAY... UPPER LEVEL RIDGING CENTERED TO OUR SW OVER THE ARKLATEX REGION WILL KEEP US DRY SUN NIGHT THROUGH TUES. THE MAIN CONCERN FOR THE BEGINNING OF NEXT WEEK WILL AGAIN BE HEAT. VERY WARM H85 TEMPS WILL BE ADVECTED IN FROM THE WEST REACHING THE 21 TO 22 DEGREES C MARK BY TUES. THIS WILL PUT MONDAY/S HIGHS IN THE LOW TO MID 90S WITH HEAT INDICES IN THE UPPER 90S TO AROUND 100. AS PREVIOUSLY MENTIONED...TUESDAY WILL BE THE HOTTEST DAY WITH MID TO UPPER 90S FOR HIGHS AND HEAT INDICES APPROACHING THE 105 MARK IN THE AFTERNOON WEST OF I-65. TUESDAY NIGHT THE RAIN WILL RETURN AS THE UPPER LEVEL RIDGE BREAKS DOWN SOME PUTTING US IN A FASTER MORE ACTIVE WEATHER PATTERN. WILL KEEP POPS IN THE 20-30% RANGE FOR TUES NIGHT AS THERE IS SOME UNCERTAINTY TO PRECIP COVERAGE AND START TIME DEPENDING ON WHEN THE STUBBORN RIDGE DECIDES TO GIVE IN AND WEAKEN. HOWEVER...THINK THAT AT LEAST SOUTHERN INDIANA AND OUR KY COUNTIES EAST OF I-65 SHOULD SEE SOME CONVECTIVE ACTIVITY. WEDNESDAY - SATURDAY... THE ACTIVE WEATHER PATTERN WITH MULTIPLE SHORT/WVS AND A MEANDERING SFC FRONT WILL BRING 20-30% CHANCE OF T-STORMS ON AND OFF WED THROUGH FRIDAY. POPS ARE ANTICIPATED TO INCREASE AS THE EXACT TIMING ON THE WAVES AND BEST FRONTAL POSITION BECOME CLEARER. WITH THE LATEST 12Z GFS...IT LOOKS LIKE THE BEST TIME PERIODS FOR CONVECTION MIGHT BE WED MORNING AND THURS NIGHT. WILL CONTINUE TO MONITOR THE TRENDS WITH THESE WAVES AND SFC FRONT. AS FOR TEMPS...LOOKS LIKE WE/LL STILL BE HOT FOR THE SECOND HALF OF NEXT WEEK ALTHOUGH A TAD COOLER THAN MON/TUE. HIGH TEMPS SHOULD BE IN THE UPPER 80S TO LOWER 90S. && .AVIATION (00Z TAF ISSUANCE)... CONTINUE WITH SEVERAL BOUNDARIES CREATING STORMS AROUND KBWG. HAVE KEPT IN CB GROUP WITH VICINITY STORMS BUT AS ATMOSPHERE RIGHT OVER THE STATION HAS STABILIZED SOME...WILL KEEP OUT ACTUAL RESTRICTIONS FOR NOW. WITH LOSS OF DAYTIME HEATING SHOULD SEE STORMS DIE OFF SOON. WOULD NOT BE SURPRISED TO SEE ONE OR TWO CLOSER TO KLEX...SO HAVE A CB GROUP IN FOR THEM AS WELL. NEXT UP WILL BE SOME VSBY AND CIG RESTRICTIONS OVERNIGHT AS HAVE PLENTY OF LOW LEVEL MOISTURE IN PLACE FOR SOME DEVELOPMENT. FOR NOW HINT AT MVFR CONDITIONS AND WILL WATCH TRENDS TO SEE IF SOMETHING WORSE NEEDS TO GO IN TAFS. CONDITIONS SHOULD IMPROVE BY SUNDAY MID MORNING. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........BJS LONG TERM.........AML AVIATION..........RJS
Hazardous weather outlook, Jul 31, 2:31 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT SAT JUL 31 2010 INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 063>067-011945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY- 331 PM EDT SAT JUL 31 2010 /231 PM CDT SAT JUL 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING BEFORE MIDNIGHT AS A MID LEVEL DISTURBANCE MOVES ACROSS THE AREA. ANY THUNDERSTORM WILL BE BRIEF...WITH INTENSE RAINFALL... GUSTY WINDS AND CLOUD TO GROUND LIGHTNING BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THROUGH THE LATE PART OF THE WEEKEND AND INTO EARLY NEXT WEEK...TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE LOWER TO MIDDLE 90S. MID TO UPPER 90 DEGREE READINGS WILL BE POSSIBLE ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR BY TUESDAY. HUMIDITY WILL ALSO INCREASE DURING THIS TIME FRAME AND RESULT IN HEAT INDICES REACHING TO AROUND 100 DEGREES BY MONDAY AND INTO THE 100 TO 105 DEGREE RANGE FOR TUESDAY. AREAS OF WEST OF INTERSTATE 65 WILL EXPERIENCE THE HOTTEST AFTERNOON HEAT INDICES. A WEAK COOL FRONT WILL APPROACH AND STALL NEAR THE AREA BY MID WEEK...BRINGING CHANCES FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ026-061-062-070>078-081-082-011945- OHIO KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 231 PM CDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...ARE EXPECTED THIS AFTERNOON AND EVENING BEFORE MIDNIGHT. THE STORM PREDICTION CENTER HAS PLACED PORTIONS OF SOUTH CENTRAL KENTUCKY IN A SLIGHT RISK FOR SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING WINDS. BRIEF INTENSE RAINFALL AND CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THROUGH THE LATE PART OF THE WEEKEND AND INTO EARLY NEXT WEEK...TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE LOWER TO MIDDLE 90S. MID TO UPPER 90 DEGREE READINGS WILL BE POSSIBLE ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR BY TUESDAY. HUMIDITY WILL ALSO INCREASE DURING THIS TIME FRAME AND RESULT IN HEAT INDICES REACHING TO AROUND 100 DEGREES BY MONDAY AND INTO THE 100 TO 105 DEGREE RANGE FOR TUESDAY. AREAS OF WEST OF INTERSTATE 65 WILL EXPERIENCE THE HOTTEST AFTERNOON HEAT INDICES. A WEAK COOL FRONT WILL APPROACH AND STALL NEAR THE AREA BY MID WEEK...BRINGING CHANCES FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS AND HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. BJS/AML
In the hours before
Special weather statement, Jul 31, 4:13 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT SAT JUL 31 2010
KYZ070>072-312145-
LOGAN-SIMPSON-WARREN-
413 PM CDT SAT JUL 31 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...PENNY SIZE
HAIL...AND STRONG WINDS...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF RUSSELLVILLE...AND MOVING
EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
AUBURN...
SOUTH UNION...
ROCKFIELD...
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3690 8692 3705 8688 3704 8680 3701 8669
3702 8668 3704 8667 3704 8666 3704 8645
3676 8648
TIME...MOT...LOC 2113Z 283DEG 20KT 3696 8678
AMLSpecial weather statement, Jul 31, 4:29 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT SAT JUL 31 2010
KYZ026-061-312200-
BUTLER-OHIO-
429 PM CDT SAT JUL 31 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
HARTFORD TO 10 MILES NORTH OF MORGANTOWN TO MORGANTOWN...AND MOVING
EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 28
AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3740 8690 3740 8666 3736 8650 3717 8644
3718 8650 3719 8651 3718 8652 3722 8674
3736 8683
TIME...MOT...LOC 2129Z 269DEG 18KT 3739 8683 3736 8671
3725 8666
RSSpecial weather statement, Jul 31, 4:36 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT SAT JUL 31 2010
KYZ073>075-312200-
ALLEN-BARREN-MONROE-
436 PM CDT SAT JUL 31 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SCOTTSVILLE...AND MOVING
EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
THIS STORM WILL ALSO IMPACT...
FOUNTAIN RUN...
FLIPPIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8623 3672 8628 3684 8591 3663 8574
3662 8581
TIME...MOT...LOC 2136Z 255DEG 19KT 3667 8610
AMLSpecial weather statement, Jul 31, 4:48 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT SAT JUL 31 2010
KYZ027-061-062-312215-
BUTLER-EDMONSON-GRAYSON-
448 PM CDT SAT JUL 31 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
MORGANTOWN TO 12 MILES NORTHEAST OF MORGANTOWN...AND MOVING EAST AT
25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3739 8664 3745 8647 3739 8628 3725 8615
3724 8654 3736 8667
TIME...MOT...LOC 2149Z 266DEG 20KT 3738 8666 3737 8656
3729 8648
RSSpecial weather statement, Jul 31, 5:18 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT SAT JUL 31 2010
KYZ027-062-063-312245-
EDMONSON-GRAYSON-HART-
518 PM CDT SAT JUL 31 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
LEITCHFIELD TO 8 MILES SOUTH OF LEITCHFIELD TO 8 MILES NORTH OF
BROWNSVILLE...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3747 8611 3740 8604 3726 8602 3725 8637
3736 8640 3739 8646
TIME...MOT...LOC 2218Z 261DEG 25KT 3741 8634 3737 8628
3731 8627
RSSpecial weather statement, Jul 31, 6:09 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT SAT JUL 31 2010
KYZ053-063>065-312345-
GREEN-HART-LARUE-TAYLOR-
709 PM EDT SAT JUL 31 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HODGENVILLE...AND MOVING SOUTHEAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3757 8583 3763 8567 3758 8561 3756 8561
3755 8563 3754 8561 3753 8559 3753 8557
3743 8546 3734 8579
TIME...MOT...LOC 2309Z 330DEG 16KT 3753 8571
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:53 PM CDT | Special Weather Statement | LMK | Logan | 37 min |
| Jul 31, 2:40 PM CDT | Special Weather Statement | LMK | Warren | 35 min |
| Jul 31, 3:01 PM CDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 31, 3:11 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| Jul 31, 3:40 PM CDT | Special Weather Statement | LMK | Logan, Simpson | 35 min |
| Jul 31, 3:44 PM CDT | Special Weather Statement | LMK | Muhlenberg | 31 min |
| Jul 31, 4:13 PM CDT | Special Weather Statement | LMK | Logan | 32 min |
| Jul 31, 4:29 PM CDT | Special Weather Statement | LMK | Butler | 31 min |
| Jul 31, 4:36 PM CDT | Special Weather Statement | LMK | Allen | 24 min |
| Jul 31, 4:48 PM CDT | Special Weather Statement | LMK | Grayson | 27 min |
| Jul 31, 5:18 PM CDT | Special Weather Statement | LMK | Grayson | 27 min |
| Jul 31, 6:09 PM CDT | Special Weather Statement | LMK | Larue | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.